Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Indianapolis, IN

April 3, 20144 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2014, 3:35 AM EDT for 4 counties in Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2014, 3:35 AM EDT (07:35 UTC)
Expired
Apr 3, 2014, 4:30 AM EDT
In force
55 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:45 AM EDTHAIL 0.75New Ross, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS53 KIND 030735
SVRIND
INC011-063-107-133-030830-
/O.NEW.KIND.SV.W.0012.140403T0735Z-140403T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA...
  NORTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 430 AM EDT

* AT 329 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF CRAWFORDSVILLE TO 5 MILES NORTH OF
  GREENCASTLE...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...LEBANON...BROWNSBURG...GROVELAND...NEW ROSS...NORTH
  SALEM...JAMESTOWN...ADVANCE...LIZTON...PITTSBORO...ULEN AND AVON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 137 AND 142.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4009 8646 3972 8634 3969 8687 3997 8692
TIME...MOT...LOC 0735Z 254DEG 24KT 3992 8680 3973 8677

HAIL...1.00IN
WIND...60MPH

$$

SMF
2 follow-up statements
566 
WWUS53 KIND 030752
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT THU APR 3 2014

INC107-133-030802-
/O.CAN.KIND.SV.W.0012.000000T0000Z-140403T0830Z/
PUTNAM IN-MONTGOMERY IN-
352 AM EDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3974 8636 3971 8668 3993 8670 4003 8669
      4009 8646
TIME...MOT...LOC 0752Z 254DEG 24KT 3995 8666 3976 8663

$$

INC011-063-030830-
/O.CON.KIND.SV.W.0012.000000T0000Z-140403T0830Z/
HENDRICKS IN-BOONE IN-
352 AM EDT THU APR 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE AND NORTHERN HENDRICKS COUNTIES UNTIL 430 AM EDT...

AT 349 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF LEBANON TO 7 MILES WEST OF
DANVILLE...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...LEBANON...BROWNSBURG...JAMESTOWN...ADVANCE...LIZTON...
PITTSBORO...ULEN AND AVON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 138 AND 142.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 47 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3974 8636 3971 8668 3993 8670 4003 8669
      4009 8646
TIME...MOT...LOC 0752Z 254DEG 24KT 3995 8666 3976 8663

HAIL...1.00IN
WIND...<50MPH

$$

SMF
826 
WWUS53 KIND 030810
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EDT THU APR 3 2014

INC011-063-030820-
/O.CAN.KIND.SV.W.0012.000000T0000Z-140403T0830Z/
HENDRICKS IN-BOONE IN-
410 AM EDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE AND
NORTHERN HENDRICKS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...SMALL HAIL AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3974 8636 3971 8668 3993 8670 4003 8669
      4009 8646
TIME...MOT...LOC 0810Z 254DEG 24KT 3998 8651 3979 8648

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 AM EDT, 25 minutes earlier.

Area forecast discussion, Apr 3, 3:10 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 PM EDT THU APR 3 2014

.UPDATE...
LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 254 AM EDT THU APR 3 2014

A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH OVER INDIANA
EARLY TODAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE
TONIGHT INTO EARLY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE
WILL MOVE INTO THE AREA FOR THE WEEKEND. A LOW PRESSURE SYSTEM WILL
MOVE INTO THE OHIO VALLEY BY EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF THIS MORNING THROUGH TODAY/...

ISSUED AT 254 AM EDT THU APR 3 2014

AS OF 245 AM THIS MORNING OBJECTIVE ANALYSIS DEPICTS A WARM FRONT
ORIENTED W-E ACROSS THE SOUTHERN BORDER OF THE FORECAST AREA.
PRESENCE OF WARM ADVECTION AND INCREASING MOISTURE LED TO
SCATTERED SHOWERS AND THUNDERSTORMS LAST NIGHT THROUGH THIS
MORNING. THIS ACTIVITY WILL CONTINUE OVER THE NEXT SEVERAL HOURS
AND REMAIN BELOW SEVERE THRESHOLDS.

CONCERN THEN TURNS TO THE SHORTWAVE CURRENTLY OVER SOUTHEASTERN IOWA
AND NE MO. THIS SYSTEM WILL SLOWLY APPROACH INDIANA THROUGH
12Z...AND IS PROGGED TO CROSS THE CWA FROM ROUGHLY 12-18Z THIS
MORNING (ENDING EARLY AFTERNOON). THIS WILL BRING WIDESPREAD
RAINFALL TO THE AREA AND AN INCREASE IN CONVECTION. SEVERE STORMS
ARE POSSIBLE WITH THIS...WITH HAIL AND DAMAGING WINDS AS THE MAIN
THREATS. IN ADDITION TO THE SEVERE THREATS PWATS OF 1.5 INCHES WILL
ALLOW THE THREAT FOR FLOODING TO INCREASE. THE FLOOD WATCH FOR ALL
OF CENTRAL INDIANA WILL REMAIN INTACT THROUGH FRIDAY MORNING.

LATER THIS AFTERNOON AND EARLY EVENING THERE WILL LIKELY BE A LULL
IN ACTIVITY BEFORE A STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH.
STARTED OFF PERIOD THIS MORNING AT 12-15Z WITH 100% POPS AND THEN
DWINDLED THESE CHANCES LATER IN THE DAY TO CHANCE POPS.

IN TERMS OF TEMPERATURES...HIGHS TRICKY DUE TO EXACT PLACEMENT OF
THE WARM FRONT BUT THINK MOS HAS A GOOD HANDLE AND ONLY UNDERCUT BY
A DEGREE OR TWO TO ACCOUNT FOR CLOUDS/RAIN. THERE SHOULD BE A FAIRLY
GOOD TEMPERATURE GRADIENT OF HIGHS IN THE LOW 50S (FAR NORTH) TO
AROUND 70 ACROSS THE FAR SOUTHERN TIER COUNTIES.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

ISSUED AT 254 AM EDT THU APR 3 2014

AS MENTION ABOVE THERE WILL LIKELY BE A LULL IN ACTIVITY BEFORE THE
NEXT WAVE ARRIVES TONIGHT ASSOCIATED WITH THE COLD FRONT. LAPSE
RATES/DEEP LAYER SHEAR LOOK ADEQUATE FOR A SEVERE THREAT LATE
TONIGHT. CENTRAL INDIANA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER
THROUGH TONIGHT WITH THE THREATS BEING DAMAGING WINDS...LARGE HAIL
AND TORNADOES...IN ADDITION TO THE FLOODING.

MODEL DATA INDICATE THE COLD FRONT WILL BE EAST OF THE AREA BY
MIDDAY FRIDAY...SO WILL CUT OFF THE POPS AFTER THAT TIME. MAY GET
QUITE WINDY ON FRIDAY IN THE WAKE OF THE FRONT...WITH THE POTENTIAL
TO MIX DOWN SOME HIGHER WINDS WITH THE MID LEVEL JET OVERHEAD. A
WIND ADVISORY MAY BE WARRANTED DURING THIS TIME.

MUCH QUIETER WEATHER IN STORE FOR THIS WEEKEND AS HIGH PRESSURE
SETTLES OVER THE AREA. TEMPERATURES WILL BE BELOW CLIMO FOR THE REST
OF THE PERIOD WITH HIGHS IN THE 50S AND LOWS IN THE 30S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ISSUED AT 310 AM EDT THU APR 3 2014

HIGH PRESSURE WILL BE ACROSS OUR AREA OVER THE WEEKEND.  MODELS
DEVELOP A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
SUNDAY AND THEN MOVE IT TOWARDS THE OHIO VALLEY MONDAY AND THE
EASTERN GREAT LAKES BY MONDAY EVENING.  ALL MODELS INDICATE VERY WET
WEATHER SPREADING NORTH INTO OUR REGION LATE SUNDAY NIGHT AND
CONTINUING MONDAY.  WILL CONTINUE LIKELY POPS LATE SUNDAY NIGHT
SOUTH HALF AND ALL AREAS MONDAY.  A FEW LIGHT SHOWERS WILL PROBABLY
PERSIST MONDAY NIGHT AND TUESDAY AS AN UPPER TROUGH AMPLIFIES ACROSS
OUR REGION.

HIGH PRESSURE WILL BUILD INTO THE PLAINS TUESDAY AND INTO THE MIDDLE
MISSISSIPPI VALLEY BY WEDNESDAY.  AT THE MOMENT MOST ENSEMBLES
INDICATE DRY WEATHER WILL BE THE RULE TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE BUILDS CLOSER TO OUR REGION.

ALL BLEND SEEM TO DEPICT TEMPERATURES REASONABLY WELL. ONLY CHANGES
WERE TO TWEAK TEMPERATURES UP A FEW DEGREES IN OUR SOUTH AND
SOUTHEAST SUNDAY NIGHT AND MONDAY AS SEVERAL MODELS ARE TRACKING THE
SURFACE LOW A LITTLE FATHER WEST.  ALSO TWEAKED TEMPERATURES UP
SLIGHTLY MOST AREAS MONDAY NIGHT DUE TO CLOUDS.

&&

.AVIATION /DISCUSSION FOR THE 03/06Z TAFS/...
ISSUED AT 1253 AM EDT THU APR 3 2014

WIDESPREAD MVFR OR WORSE CONDITIONS LIKELY THROUGHOUT THE VAST
MAJORITY OF THE TAF PERIOD.

STALLED FRONTAL ZONE WILL REMAIN IN THE REGION THROUGHOUT THE
PERIOD...WITH AMPLE MOISTURE POOLING ALONG IT AND NUMEROUS
DISTURBANCES MOVING ACROSS IT. EXPECT OCCASIONAL SHOWERS AND SOME
THUNDERSTORMS...ALTHOUGH TIMING AND EXTENT OF THESE THUNDERSTORMS IS
SHAKY...AND WILL REQUIRE AMPLE USE OF VCTS.

PER SREF PROBABILITIES AND UPSTREAM OBS...EXPECT IFR CONDITIONS TO
DEVELOP LATER TONIGHT...LIKELY WITH THE NEXT MORE SIGNIFICANT ROUND
OF SHOWERS AND STORMS IN THE PRE DAWN HOURS.

WINDS WILL GENERALLY BE EAST/SOUTHEASTERLY THROUGH MIDDAY
TOMORROW...BECOMING MORE SOUTHERLY THEREAFTER.

STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE TAF SITES LATE
TOMORROW NIGHT...TOWARD THE END OR EVEN OUTSIDE OF THE TAF PERIOD.
HAVE INCLUDED ANOTHER PERIOD OF VCTS AFTER AN EXPECTED BREAK
TOMORROW AFTERNOON...BUT DETAILS REMAIN TOO UNCLEAR TO BE MORE
EXPLICIT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM...JH
AVIATION...NIELD/JH

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 3, 3:33 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EDT THU APR 3 2014

INZ021-028>031-035>049-051>057-060>065-067>072-040745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
333 AM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...AND TORNADOES...IN ADDITION
TO FLOODING WITH VERY HEAVY RAINFALL. THUNDERSTORMS WILL ALSO
PRODUCE DANGEROUS LIGHTNING.

TIMING: THROUGH TONIGHT.

DISCUSSION: A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH OVER INDIANA
EARLY TODAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: A FEW LINGERING THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY
MORNING.

DISCUSSION: IN THE WAKE OF THE COLD FRONT FRIDAY MORNING...HIGH PRESSURE
WILL MOVE INTO THE AREA FOR THE WEEKEND. A LOW PRESSURE SYSTEM
WILL MOVE INTO THE OHIO VALLEY BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING
TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Apr 2, 9:48 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             3 SE BEDFORD            38.83N  86.45W
04/02/2014  M0.25 INCH       LAWRENCE           IN   TRAINED SPOTTER

&&

NIELD
Local storm report, Apr 2, 9:54 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             LINTON                  39.04N  87.16W
04/02/2014  E0.70 INCH       GREENE             IN   TRAINED SPOTTER

&&

NIELD
Special weather statement, Apr 2, 9:58 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EDT WED APR 2 2014

INZ070-071-030300-
JACKSON-LAWRENCE-
958 PM EDT WED APR 2 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 1100 PM EDT...

AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF BEDFORD...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNSTOWN...
  PLEASANT VIEW...
  MEDORA...
  VALLONIA...
  CROTHERSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3890 8640 3895 8580 3881 8579 3874 8584
      3872 8588 3875 8591 3876 8596 3876 8604
      3878 8609 3876 8612 3878 8621 3876 8628
      3874 8628 3873 8631 3868 8631 3868 8639
TIME...MOT...LOC 0157Z 271DEG 24KT 3882 8627

NIELD
Local storm report, Apr 2, 10:28 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 PM EDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLOOD            1 S SANDBORN            38.88N  87.18W
04/02/2014                   KNOX               IN   EMERGENCY MNGR

            HIGH WATER OVER STATE ROUTE 67 SOUTH OF SANDBORN.

&&

MDR
Special weather statement, Apr 3, 3:21 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 AM EDT THU APR 3 2014

INZ036-037-045-046-030800-
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
321 AM EDT THU APR 3 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE...HENDRICKS...
SOUTHEASTERN MONTGOMERY AND NORTHERN PUTNAM COUNTIES UNTIL 400 AM
EDT...

AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GREENCASTLE...OR 19 MILES
SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DANVILLE...
  BAINBRIDGE...
  FILLMORE...
  CARPENTERSVILLE...
  ROACHDALE...
  LADOGA...
  GROVELAND...
  COATESVILLE...
  AMO...
  NEW ROSS...
  NORTH SALEM...
  JAMESTOWN...
  CLAYTON...
  LIZTON...
  PITTSBORO...
  ADVANCE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4008 8653 3971 8637 3963 8696 3976 8702
      3987 8701 3987 8707 3988 8707
TIME...MOT...LOC 0721Z 252DEG 25KT 3977 8692

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:36 PM EDTSpecial Weather StatementINDLawrence39 min
Apr 2, 9:15 PM EDTSpecial Weather StatementINDLawrence45 min
Apr 2, 9:58 PM EDTSpecial Weather StatementINDJackson62 min
Apr 2, 10:37 PM EDTAreal Flood AdvisoryINDDaviess, Greene, Knox, Lawrence, Martin, Sullivan13 hr
Apr 3, 3:21 AM EDTSpecial Weather StatementINDHendricks, Putnam39 min
Apr 3, 7:01 AM EDTAreal Flood WarningINDBartholomew, Brown, Daviess, Greene, Jackson, Jennings and 5 more8 hr
Apr 3, 8:25 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
Apr 3, 8:25 AM EDTRiver Flood WarningINDJackson, Jennings, Washington24 hr
Apr 3, 8:25 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington13 days
Apr 3, 8:55 AM EDTAreal Flood WarningINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 13 more6 hr
Apr 3, 10:45 AM EDTAreal Flood WarningINDClay, Decatur, Greene, Hancock, Hendricks, Henry and 8 more4 hr
Apr 3, 10:49 AM EDTAreal Flood WarningINDCarroll4 hr
Apr 3, 11:19 AM EDTRiver Flood WarningINDDaviess, Greene, Knox10 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike12 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike15 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDGibson, Knox15 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren11 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren12 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo13 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDSullivan, Vigo13 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDKnox, Sullivan16 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDKnox, Sullivan16 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDKnox15 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDGibson, Knox, Posey16 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDMontgomery, Parke56 hr
Apr 3, 11:19 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White54 hr
Apr 3, 11:19 AM EDTRiver Flood WarningINDShelby55 hr
Apr 3, 11:19 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDClay, Greene66 hr
Apr 3, 11:19 AM EDTRiver Flood WarningINDBartholomew, Jackson4 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDLawrence, Martin11 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDLawrence, Martin10 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDLawrence, Martin10 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike10 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDDelaware, Madison3 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDHamilton, Madison4 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDHamilton, Marion4 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDMarion, Morgan4 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDMorgan, Owen4 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDMorgan, Owen5 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDGreene, Owen8 days
Apr 3, 11:19 AM EDTRiver Flood WarningINDDaviess, Greene, Knox10 days
Apr 3, 1:51 PM EDTRiver Flood WarningINDBoone, Marion21 hr
Apr 3, 1:51 PM EDTRiver Flood WarningINDDelaware, Randolph23 hr
Apr 3, 1:51 PM EDTRiver Flood WarningINDBartholomew23 hr
Apr 3, 1:51 PM EDTRiver Flood WarningINDJohnson46 hr
Apr 3, 3:22 PM EDTAreal Flood WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more6 hr
Apr 3, 4:08 PM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 3, 4:12 PM EDTRiver Flood WarningINDMarion38 hr
Apr 3, 7:12 PM EDTRiver Flood WarningINDPutnam53 hr
Apr 3, 7:12 PM EDTRiver Flood WarningINDTippecanoe65 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.